Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 108, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2007, 3:00 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 45 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 13, 2007, 3:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:07 PM EDT | HAIL 0.75 | Hubbard, OH | |
| Jun 13, 3:14 PM EDT | HAIL 0.88 | Youngstown, OH | |
| Jun 13, 3:15 PM EDT | HAIL 0.88 | Youngstown, OH | |
| Jun 13, 3:16 PM EDT | HAIL 0.88 | Youngstown, OH | |
| Jun 13, 3:18 PM EDT | HAIL 1 | 1 S Youngstown, OH | |
| Jun 13, 3:19 PM EDT | HAIL 0.88 | Youngstown, OH | |
| Jun 13, 3:22 PM EDT | TSTM WND DMG | Youngstown, OH | TREE BRANCHES DOWN... ALSO HAVE PENNY HAIL AND MINOR STREET FLOODING. |
| Jun 13, 3:30 PM EDT | TSTM WND GST 65 | Boardman, OH | NICKEL HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 131900 SVRCLE OHC099-155-131945- /O.NEW.KCLE.SV.W.0108.070613T1900Z-070613T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 300 PM EDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAHONING COUNTY IN NORTHEAST OHIO TRUMBULL COUNTY IN NORTHEAST OHIO * UNTIL 345 PM EDT * AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HUBBARD...OR ABOUT 9 MILES NORTHEAST OF YOUNGSTOWN...AND MOVING SOUTHWEST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMPBELL...NILES...BOARDMAN AND CANFIELD IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4120 8039 4132 8056 4108 8092 4092 8071 $$ GTG
3 follow-up statements
000 WWUS51 KCLE 131909 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 309 PM EDT WED JUN 13 2007 OHC099-155-131945- /O.CON.KCLE.SV.W.0108.000000T0000Z-070613T1945Z/ MAHONING OH-TRUMBULL OH- 309 PM EDT WED JUN 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTHEASTERN TRUMBULL AND EASTERN MAHONING COUNTIES... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HUBBARD...OR ABOUT NEAR YOUNGSTOWN... MOVING SOUTHWEST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMPBELL...STRUTHERS...MINERAL RIDGE...AUSTINTOWN...POLAND...BOARDMAN AND CANFIELD PENNY SIZE HAIL HAS BEEN REPORTED IN HUBBARD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4120 8039 4132 8056 4108 8092 4092 8071 $$ LW
000 WWUS51 KCLE 131925 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EDT WED JUN 13 2007 OHC099-155-131945- /O.CON.KCLE.SV.W.0108.000000T0000Z-070613T1945Z/ MAHONING OH-TRUMBULL OH- 325 PM EDT WED JUN 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTHEASTERN TRUMBULL AND EASTERN MAHONING COUNTIES... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR YOUNGSTOWN...MOVING SOUTHWEST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOARDMAN AND CANFIELD PENNY SIZE HAIL WAS REPORTED IN HUBBARD AND NICKEL SIZE HAIL WAS REPORTED IN YOUNGSTOWN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4120 8039 4132 8056 4108 8092 4092 8071 $$ LW
000
WWUS51 KCLE 131936
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT WED JUN 13 2007
OHC155-131946-
/O.CAN.KCLE.SV.W.0108.000000T0000Z-070613T1945Z/
TRUMBULL OH-
336 PM EDT WED JUN 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY IS
CANCELLED...
LAT...LON 4093 8070 4093 8071 4108 8091 4113 8084
4112 8055 4113 8054 4113 8052 4108 8052
$$
OHC099-131945-
/O.CON.KCLE.SV.W.0108.000000T0000Z-070613T1945Z/
MAHONING OH-
336 PM EDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN MAHONING COUNTY...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR BOARDMAN...OR ABOUT 6 MILES SOUTHWEST OF
YOUNGSTOWN...MOVING SOUTHWEST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4093 8070 4093 8071 4108 8091 4113 8084
4112 8055 4113 8054 4113 8052 4108 8052
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:11 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 13, 1:11 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 111 PM EDT WED JUN 13 2007 .SYNOPSIS... STRONG HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL KEEP GENERALLY QUIET CONDITIONS ACROSS THE AREA THROUGH FRIDAY. A SERIES OF WEAK UPPER DISTURBANCES MAY CAUSE AN ISOLATED SHOWER OR THUNDERSTORM ACROSS EASTERN SECTIONS WEDNESDAY AND AGAIN ON THURSDAY...BUT MOST OF THE AREA WILL REMAIN DRY. && .NEAR TERM /THROUGH TONIGHT/... UPDATED FOR WORDING. UPPER RIDGE EXTENDS FROM THE CENTRAL PLAINS ACROSS THE WESTERN LAKES TO JAMES BAY WHILE A CLOSED UPPER LOW REMAINS WELL OFF THE NEW JERSY COAST. SFC HIGH CURRENTLY CENTERED ACROSS THE WESTERN AND CENTRAL GREAT LAKES. MODELS SHOW LITTLE CHANGE TODAY WITH ONLY A SLIGHT WEAKENING OF THE UPPER SYSTEM ACROSS THE EASTERN CWA COUNTIES. ACROSS THE WESTERN TWO THIRDS OF THE AREA WILL CONTINUE WITH A DRY FORECAST UNDER MOSTLY SUNNY SKIES. AM A BIT MORE CONCERNED ABOUT THE EASTERN THIRD HOWEVER. THE GFS AND NAM BOTH INCREASE MOISTURE ACROSS THE REGION WITH THE GFS SHOWING 80% MEAN RH BETWEEN 850 AND 700MB. AFTERNOON INSTABILITY ALSO IS SHOWN TO INCREASE WITH THE GFS SHOWING LIS BETWEEN -4 AND -6. AT THE SAME TIME THE NAM PRINTS OUT CAPES OF 1400J/K OR SO LATE MORNING/EARLY AFTERNOON. GIVEN THIS ALONG WITH A WEAK SURFACE TROF SHOWN IN THE PRESSURE FIELDS WILL WORD IN A SLIGHT CHANCE OF SHOWERS/TSTMS. GUIDANCE TEMPS LOOK GOOD AT A COUPLE DEGREES WARMER THAN YDAY. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... NOT MUCH CHANGE TONIGHT THROUGH THURSDAY NIGHT WITH HIGH PRESSURE TO OUR NORTHWEST AND LOW PRESSURE TO OUR EAST. NAM AND GFS DO DEVELOP MORE OF A SURFACE TROF WHICH EXTENDS WEST INTO THE OHIO VALLEY WITH A SLIGHTLY WEAKENING UPPER HEIGHTS. ALSO BOTH MODELS SHOW AN UPPER WAVE MOVING INTO THE EASTERN COUNTIES THURSDAY AFTERNOON WHICH...IF REAL...WOULD BE ENOUGH FORCING TO ALLOW FOR AFTERNOON STORMS. AIRMASS HOWEVER IS SHOWN TO BE DRIER AND MORE STABLE. WILL CONTINUE WITH THE SLIGHT CHANCE IN THE GRAPHICS WITH NO MENTION IN THE ZONE TEXT. GUIDANCE TEMPS FINE AND SHOW A SLIGHT COOL DOWN THURSDAY AS UPPER HGTS/TEMPS DROP AS THE UPPER LOW RETROGRADES TO THE COAST. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES REGARDING THE EXTENDED FORECAST. THE GFS TRIES TO DRIVE A FRONT THROUGH THE REX BLOCK SATURDAY WHICH JUST SEEMS TOO FAST. PREFER THE ECMWF SOLN REGARDING THE WKND SYSTEM. WILL CONTINUE WITH SMALL CHANCE POPS ON SUNDAY. RIDGE BUILDS IN AGAIN ON MONDAY BEFORE A POTENTIALLY STRONGER COLD FRONT ON TUESDAY. TEMPS WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE 80S AND LOWS IN THE LOWER 60S. THINK THAT MUCH OF THE AREA WILL STAY DRY RIGHT THROUGH MONDAY. THE NEXT BEST CHANCE OF RAIN LOOKS LIKE TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... UPPER DISTURBANCE MOVING FROM NE TO SW FROM THE BUF/ROCHESTER AREA FOR THIS AFTERNOON. THIS MAY SPARK A FEW SHRA/TS SOUTH OF THE LAKE BREEZE BOUNDARY FROM SOUTH OF ERIE TO MFD AND POINTS SE. ANY ACTIVITY WOULD BE HARD PRESSED TO MAKE IT MUCH FURTHER WEST. AREA IS UNDER A SLIGHT RISK FOR SEVERE FROM SPC. THEREFORE HAVE VCTS/TEMPOS AT YNG/CAK. ANOTHER WEAK DISTURBANCE TRACKS AGAIN FROM THE NE TO THE SW ACROSS THE AREA THURSDAY WITH A SURFACE INVERTED TROUGH. PRECIP CHANCES AGAIN LOOK SLIM/SMALL WITH THIS FEATURE. RIDGING WORKS IN FOR FRIDAY/SATURDAY AS BLOCKING PATTERN EVER SO SLOWLY EVOLVES. WEAK FRONT SINKS SOUTH...NOW LATE IN THE WEEKEND. WITH BLOCKING PATTERN...WOULD EXPECT THIS FEATURE TO SLOW. && .MARINE... HIGH PRES OVER THE GREAT LAKES WILL SHIFT TO THE ATLANTIC COAST BY EARLY FRIDAY AND THEN MOVE LITTLE THRU THE WEEKEND. A RIDGE FROM THE HIGH WILL LINGER OVER LAKE ERIE THRU THE PERIOD WITH RESULTING FLOW BEING LIGHT AND VARIABLE. ONSHORE FLOW LIKELY DURING THE AFT HOURS THRU THE END OF THE PERIOD IN THE NEARSHORE WATERS. N TO NE FLOW WILL PERSIST IN THE OPEN WATERS THE NEXT COUPLE OF DAYS WITH LIGHT AND VARIABLE FLOW EXPECTED ON FRIDAY AND FOR THE WEEKEND. WAVES WILL BE MINIMAL. PRECIP CHANCES WILL BE MINIMAL WITH BEST CHCS IN THE E. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MRD NEAR TERM...WILLARD SHORT TERM...TK LONG TERM...MRD AVIATION...OUDEMAN MARINE...KUBINA
Hazardous weather outlook, Jun 13, 2:26 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 226 PM EDT WED JUN 13 2007 LEZ142>149-162>169-OHZ003-006>014-017>022-027>032-036>038-047-089- 141100- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- 226 PM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ023-033-PAZ001>003-141100- TRUMBULL-MAHONING-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 226 PM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 32 min |
| Jun 13, 4:38 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 82 min |
| Jun 13, 5:13 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 77 min |
| Jun 13, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 40 min |
| Jun 13, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 70 min |
| Jun 13, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.